Oklahoma, 2005

Damaging Wind in Oklahoma, June 6, 2005

June 6, 2005 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 7:00 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 6, 7:00 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT MON JUN 6 2005

.UPDATE...
EVIDENCE IS MOUNTING THAT WELL-ORGANIZED MCS OVER THE PANHANDLES
AND WTEXAS WILL PROBABLY NOT DISSIPATE BEFORE MAKING IT TO WRN OK
LATER THIS EVENING. RECENT OB FROM GOODWELL MESONET SITE IN THE
CENT OK PANHANDLE REVEALS PRESENCE OF A VERY STRONG COLD POOL AND
SVR CRITERIA WINDS WITH PEAK GUST TO NEARLY 70 MPH. EVEN IF THE
MOST HIGHLY ORGANIZED PART OF THE MCS OVER THE NRN PANHANDLES
MISSES NW OK..AN OUTFLOW BOUNDARY WILL BE LEFT BEHIND FOR THE
DEVELOPING LLJ TO FOCUS ON ACROSS THE ERN PANHANDLES LATER TONITE.
DDC/AMA/MAF SOUNDINGS ARE ALL CONSIDERABLY UNSTABLE..AND SHUD
ALLOW FOR PERSISTENCE OF ACTIVITY FOR SEVERAL MORE HOURS EVEN
WITH LOSS OF HEATING..GIVEN STRONG COLD POOL. IN ADDITION..EVEN
THE OUN SOUNDING..ALTHOUGH CAPPED TO DEVELOPMENT OVERHEAD..IS NOT
PROHIBITIVELY CAPPED TO SOMETHING PROPAGATING EWD INTO CENTRAL OK
WELL AFTER MIDNIGHT. GIVEN PRESENCE OF STEEP LAPSE RATES AND
SHALLOW EARLY-NIGHT INVERSIONS..WE WILL ALSO NEED TO BE PREPARED
FOR THE POSSIBILITY OF HEAT BURSTS UNDER THE ANVIL REGION OF
MCS..ESP IF SYSTEM STARTS TO DECAY WHILE PUSHING INTO OK. HAVE
UPDATED FORECAST TO REFLECT ABOVE THINKING..PLACING POPS ACROSS
ROUGHLY THE WRN HALF OF THE OUN CWA OVERNITE. UPDATES OUT SHORTLY.
 MILLER

&&

.PREV DISCUSSION... (ISSUED 214 PM CDT MON JUN 6 2005)

DISCUSSION...
ALTHOUGH WE REMAIN IN SOUTHWEST FLOW THROUGH THE PERIOD.  BETTER
FLOW CONT TO BE TO OUR NORTH AS MAIN TROF REMAINS ACROSS WESTERN
CONUS WITH DISTURBANCES MOVING OUT OF CENTRAL ROCKIES INTO CENTRAL
AND NORTHERN PLAINS.  THERE ARE A COUPLE OF TIMES WE GET A SFC
TROF/COLD FRONT AND DRY LINE MAKING A RUN AT WESTERN/NORTHERN PARTS
OF AREA. FIRST IS WEDNESDAY AND THEN PERHAPS A BETTER CHANCE LATE
FRIDAY INTO SATURDAY.  THIS WILL KEEP POPS GOING... ESPECIALLY IN
THESE AREAS.  OVERALL PRECIP CHANCES REMAIN LOW AS WARM MID LEVELS
LIMIT TSTM POTENTIAL.

OTHERWISE WARM/HOT AND HUMID CONDITIONS TO CONT WITH BREEZY SOUTH
WINDS THROUGH NEXT WEEKEND.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 6, 7:33 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT MON JUN 6 2005

OKZ004>048-050>052-TXZ083>090-071200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF WESTERN
OKLAHOMA AND A SMALL PART OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ALVA... TO SEILING... TO
ELK CITY... TO QUANAH TEXAS.

TIMING...
THE LEADING EDGE OF A COMPLEX OF THUNDERSTORMS IN THE PANHANDLES
WILL LIKELY ENTER FAR NORTHWEST OKLAHOMA BETWEEN BY 10 PM... AND
THEN CONTINUE EASTWARD INTO THE OVERNIGHT HOURS.  THE GREATEST
SEVERE WEATHER RISK IS EXPECTED BETWEEN 10 PM AND 2 AM.

EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS FROM 60 TO 70 MPH.
A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE PENNY TO NICKEL SIZE
HAIL.

DISCUSSION...
THUNDERSTORMS REDEVELOPED EARLIER THIS AFTERNOON OVER EASTERN NEW
MEXICO... AND ARE MOVING TOWARD WESTERN OKLAHOMA. AT THEIR PRESENT
RATE OF SPEED... THESE STORMS WILL ENTER NORTHWEST OKLAHOMA BY 10
PM... AND REACH AREAS FARTHER EAST... FROM ALVA... TO ELK CITY AND
QUANAH... THROUGH THE MIDNIGHT TO 2 AM TIME PERIOD.  A STRONG COLD
POOL HAS BECOME ESTABLISHED WITH THIS COMPLEX OF THUNDERSTORMS...
AND WINDS IN EXCESS OF 70 MPH HAVE BEEN REPORTED IN THE CENTRAL
OKLAHOMA PANHANDLE. THE PRIMARY THREAT FROM THIS COMPLEX OF STORMS
WILL BE DAMAGING WINDS UP TO 70 MPH... WITH A SOMEWHAT LESSER THREAT
OF HAIL UP TO THE SIZE OF NICKELS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAT BURSTS WILL BE POSSIBLE ACROSS THE WESTERN THIRD OF OKLAHOMA
AND PARTS OF WESTERN NORTH TEXAS AFTER 11 PM THIS EVENING. LOCAL
WIND GUSTS UP TO 50 MPH... ACCOMPANIED BY A SHARP RISE IN
TEMPERATURE AND A SHARP DROP IN HUMIDITY WILL OCCUR IN ANY HEAT
BURSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES...INCLUDING THE POTENTIAL FOR SEVERE WEATHER...
WILL INCREASE AGAIN ON TUESDAY AND WEDNESDAY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS...AND WILL INCREASE OVER THE REST OF
OKLAHOMA AND NORTH TEXAS LATE IN THE WEEK AND INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY JUNE 7.

 MILLER

In the hours before

Special weather statement, Jun 6, 7:47 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON JUN 6 2005

OKZ004-009-070215-
ELLIS OK-HARPER OK-
847 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM BEAVER TO BRYANS
CORNER TO NEAR PERRYTON AND PRINGLE.  THIS LINE OF STORMS HAS PRODUCED
WINDS OF 65 TO 75 MPH AND A RESENT GUSTS TO 50 MPH IN BEAVER.  THIS
LINE OF STORMS WILL ENTER FAR NORTHWEST HARPER COUNTY AROUND 930 PM
CDT.

PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SIX
Special weather statement, Jun 6, 7:47 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON JUN 6 2005

OKZ004-009-070215-
ELLIS OK-HARPER OK-
847 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM BEAVER TO BRYANS
CORNER TO NEAR PERRYTON AND PRINGLE.  THIS LINE OF STORMS HAS PRODUCED
WINDS OF 65 TO 75 MPH AND A RECENT GUSTS TO 50 MPH IN BEAVER.  THIS
LINE OF STORMS WILL ENTER FAR NORTHWEST HARPER COUNTY AROUND 930 PM
CDT.

PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SIX
Special weather statement, Jun 6, 8:20 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT MON JUN 6 2005

OKZ004-009-070245-
ELLIS OK-HARPER OK-
920 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 32 MILES NORTH OF
ROSSTON TO 27 MILES WEST OF CATESBY AT 920 PM CDT...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS TO 50 MPH ARE LIKELY.

PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SIX
Special weather statement, Jun 6, 10:27 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT MON JUN 6 2005

OKZ009-010-070445-
ELLIS OK-WOODWARD OK-
1127 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES.

AT 1127 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER FARGO...
MOVING NORTHEAST AT 35 MPH.

A 15 TO 30 MINUTE PERIOD OF WINDS GUSTING FROM 40 TO 45 MPH IS
LIKELY WITH THIS STORM AS IT AFFECTS FORT SUPPLY AND WOODWARD
THROUGH AT LEAST 1145 PM.

PEOPLE IN ELLIS AND WOODWARD COUNTIES...INCLUDING THE CITY OF
WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

 MILLER
Special weather statement, Jun 6, 10:53 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT MON JUN 6 2005

OKZ014-021-070515-
BECKHAM OK-ROGER MILLS OK-
1153 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

AT 1153 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 19
MILES WEST OF REYDON TO 20 MILES WEST OF ERICK... MOVING NORTHEAST
AT 35 MPH.

SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

 MILLER
Special weather statement, Jun 6, 11:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1216 AM CDT TUE JUN 7 2005

OKZ014-021-070545-
BECKHAM OK-ROGER MILLS OK-
1216 AM CDT TUE JUN 7 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF
DURHAM TO 6 MILES NORTHWEST OF SWEETWATER AT 1216 AM CDT...MOVING
NORTHEAST AT 35 MPH.  THIS LINE OF STORMS WILL LIKELY PRODUCE WINDS
NEAR 50 MPH AND SOME SMALL HAIL.

PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SIX

The radar

The Altus AFB radar (KFDR), 161 km away, was scanning. The volume nearest the first event began at 05:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Roger Mills

When
June 6, 11:35 PM CST
Where
Roger Mills County, 7 mi NNE of Cheyenne
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
35.717, -99.617

Two to three inch diameter tree limbs were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456961.